It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi :wave:

I've been taking 1mg of Ativan for a little over a year now. My Doctor gave it to me for anxiety and trouble sleeping (pre-menopausal symptoms)

My questions:

1. Anyone had any weight changes with Ativan? Seems like I just keep gaining weight and wondered if the Atvian has anything to do with the weight gain and problems loosing weight.

2. I'm taking 1mg at bedtime each night, any thoughts on how habit forming that can be? I have read some horror stories about weaning off of Ativan and I'm concerned...I wonder if the folks who had a difficult time quiting Ativan were taking more than 1mg each day.

3. Any advice on long term side effects with Ativan?

Thanks in advance for all your help!
Hi, I take a form of ativan (lorazepam). I only need 0.5 to 1mg once in awhile. I haven't had any side effects from it, which is a miracle for me, but it's probably because I don't even find I need it within a months time. I use it for anxiety, and very occassionally as a sleep aid, too. I haven't found myself to be addicted to it. I take it only when I really need it, though I do find myself reacting more quickly to taking it even with mild feelings of anxiety. Still, as I said, that can be more than a month apart :) I know it can be addictive, and I'm not sure about long term use. Hopefully someone else could share their opinion. Might want to try on the addiction/recovery board if no one else replies here. They may be able to know more.
to CynAnn~I have been taking Ativan off and on for many years. I have found it to be very safe(and helpful) for anxiety. I used to take it only infrequently~like once or twice a month. However~for the last 3 months I have taken 1mg daily to help control BP spikes. I dont intend to try to go without it because I have read that if stopped abruptly~there can be withdrawl symptoms~the worst being seizures. I was in a major dither because the internist I saw(only once) would not refill it :( I had to call my gynecologist to get a refill. Next month I am going to a new doc who is going to discuss what else I can take instead of/or in addition to the Ativan that works better. I will be happy to share what I learn then. Sorry I cant help sooner. I have not had any weight gain from Ativan. I have never taken it at night as a sleep aid like you are doing. Only during the day while I am active~so maybe that is the difference? I am no expert~but the long term side effects of Ativan are not as bad as the SSRI group meds. I think the biggest concern is that one can become physically and mentally dependent on it. If you want to taper down~call your doc and ask how to do it safely. But be grateful that he was free to offer it. Many docs are totally against benzo's.
best of luck~RR :)





All times are GMT -7. The time now is 06:17 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!